Review Papers | Medical Science | India | Volume 10 Issue 7, July 2021
Statin Induced Myopathy: A Clinical Review
Dr Ashish Nair
Abstract: Statins are one of the most frequently used drug groups among patients with cardiovascular disease. Muscle pain isvery frequent among patients using statins1. Muscle weakness and elevated creatine kinase (CK) are frequent side effects of statins with an incidence of about 15%2. It is important to distinguish patients with benign muscle pain without significant biochemical correlates from patients with serious myopathies. Statin-associated myopathy is more common in people who receive multiple drugs, the elderly or women but the mechanism underlying it is still unclear. These symptoms generally improve after drug discontinuation. In this review we have discussed the four types of muscle disorders associated with the use of statins along with their features and management based on creatine kinase concentration.
Keywords: Atorvastatin, myositis, myopathy, creatine kinase, Rhabdomyolysis
Edition: Volume 10 Issue 7, July 2021,
Pages: 1190 - 1194
How to Cite this Article?
Dr Ashish Nair, "Statin Induced Myopathy: A Clinical Review", International Journal of Science and Research (IJSR), https://www.ijsr.net/get_abstract.php?paper_id=SR21723081245, Volume 10 Issue 7, July 2021, 1190 - 1194
How to Share this Article?
Similar Articles with Keyword 'myositis'
Fibrodysplasia Ossificans Progressiva: A Case Report
Dr Shilpa Chudasama, Dr Prinal Dadhania, Dr Mahesh Makvana
Abnormal Venous Plexus around Sciatic Nerve, a Rare Cause of Piriformis Syndrome
Yashavantha Kumar C, Satish Shervegar, Ravi Kumar